Alert archive / New York / Wind Advisories in 2015

Wind Advisory 1, NWS Binghamton, NY

January 4, 201516 counties in New York

NWS Binghamton, NY issued this wind advisory at Jan 4, 2015, 4:12 AM EST for 16 counties in New York. It took effect at Jan 4, 2015, 6:00 PM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2015, 4:12 AM EST (09:12 UTC)
In effect from
Jan 4, 2015, 6:00 PM EST
Expired
Jan 5, 2015, 3:40 AM EST
In force
10 hr
Issued by
NWS Binghamton, NY

Counties Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY

The radar

The Binghamton radar (KBGM), 44 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 9.2 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2015-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2015-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 635 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
483 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
635 m²/s²
0-3 km storm-relative helicity
1228 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

385 
WWUS71 KBGM 040912
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
412 AM EST SUN JAN 4 2015



NYZ015>018-022-050915-
/O.NEW.KBGM.WI.Y.0001.150104T1800Z-150105T1500Z/
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...AUBURN...
SYRACUSE...CORNING...HORNELL
412 AM EST SUN JAN 4 2015

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM
EST MONDAY. 

* LOCATIONS...STEUBEN COUNTY NORTHEAST THROUGH THE FINGER LAKES
  REGION THROUGH ONONDAGA COUNTY. 

* HAZARDS...STRONG AND GUSTY WINDS.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...THIS AFTERNOON THROUGH MONDAY MORNING.

* TEMPERATURES...DROPPING FROM THE 40S THIS AFTERNOON TO THE 20S
  TONIGHT INTO MONDAY.

* IMPACTS...GUSTY WINDS MAY PRODUCE MINOR TREE DAMAGE ALONG WITH 
  SPORADIC POWER OUTAGES. DRIVERS OF HIGH PROFILE VEHICLES MAY 
  EXPERIENCE DIFFICULT TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ009-023>025-036-037-044>046-055>057-050915-
/O.NEW.KBGM.WI.Y.0001.150105T0300Z-150105T1500Z/
NORTHERN ONEIDA-SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-
CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
INCLUDING THE CITIES OF...BOONVILLE...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI
412 AM EST SUN JAN 4 2015

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM
EST MONDAY. 

* LOCATIONS...THE SOUTHERN TIER NORTHEAST THROUGH THE SUSQUEHANNA
  REGION INTO THE WESTERN CATSKILLS AND MOHAWK VALLEY.

* HAZARDS...STRONG AND GUSTY WINDS.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...LATE THIS EVENING THROUGH MONDAY MORNING.

* TEMPERATURES...IN THE 30S THIS EVENING FALLING INTO THE 20S
  OVERNIGHT INTO MONDAY. 

* IMPACTS...GUSTY WINDS MAY PRODUCE MINOR TREE DAMAGE ALONG WITH 
  SPORADIC POWER OUTAGES. DRIVERS OF HIGH PROFILE VEHICLES MAY 
  EXPERIENCE DIFFICULT TRAVEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
4 follow-up statements
212 
WWUS71 KBGM 041521
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1021 AM EST SUN JAN 4 2015

NYZ015>018-022-051500-
/O.EXT.KBGM.WI.Y.0001.150104T2300Z-150105T1500Z/
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...AUBURN...
SYRACUSE...CORNING...HORNELL
1021 AM EST SUN JAN 4 2015

...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
EST MONDAY...

* LOCATIONS...STEUBEN COUNTY NORTHEAST THROUGH THE FINGER LAKES 
  REGION THROUGH ONONDAGA COUNTY. 

* HAZARDS...STRONG AND GUSTY WINDS.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...TONIGHT.

* TEMPERATURES...FALLING FROM THE 40S TO THE 20S TONIGHT AND
  DOWN TO THE TEENS ON MONDAY.

* IMPACTS...GUSTY WINDS MAY PRODUCE MINOR TREE DAMAGE ALONG WITH 
  SPORADIC POWER OUTAGES. DRIVERS OF HIGH PROFILE VEHICLES MAY 
  EXPERIENCE DIFFICULT TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

NYZ009-023>025-036-037-044>046-055>057-051500-
/O.CON.KBGM.WI.Y.0001.150105T0300Z-150105T1500Z/
NORTHERN ONEIDA-SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-
CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
INCLUDING THE CITIES OF...BOONVILLE...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI
1021 AM EST SUN JAN 4 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST MONDAY...

* LOCATIONS...THE SOUTHERN TIER NORTHEAST THROUGH THE 
  SUSQUEHANNA REGION INTO THE WESTERN CATSKILLS AND MOHAWK 
  VALLEY. 

* HAZARDS...STRONG AND GUSTY WINDS.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...LATE THIS EVENING THROUGH MONDAY MORNING.

* TEMPERATURES...FALLING INTO THE 20S TONIGHT AND TEENS TO LOWER
  20S ON MONDAY.

* IMPACTS...GUSTY WINDS MAY PRODUCE MINOR TREE DAMAGE ALONG WITH 
  SPORADIC POWER OUTAGES. DRIVERS OF HIGH PROFILE VEHICLES MAY 
  EXPERIENCE DIFFICULT TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD
SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE
ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR
THOSE DRIVING HIGH PROFILE VEHICLES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

MSE
879 
WWUS71 KBGM 041947
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
247 PM EST SUN JAN 4 2015

NYZ009-023>025-036-037-044>046-055>057-042100-
/O.CAN.KBGM.WI.Y.0001.150105T0300Z-150105T1500Z/
NORTHERN ONEIDA-SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-
CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
INCLUDING THE CITIES OF...BOONVILLE...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI
247 PM EST SUN JAN 4 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND
ADVISORY. 

WESTERLY WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS TO 35 MPH
TONIGHT. THESE WIND SPEEDS ARE BELOW ADVISORY CRITERIA...
THEREFORE THE ADVISORY HAS BEEN CANCELLED.

$$

NYZ015>018-022-051500-
/O.CON.KBGM.WI.Y.0001.150104T2300Z-150105T1500Z/
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...AUBURN...
SYRACUSE...CORNING...HORNELL
247 PM EST SUN JAN 4 2015

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
10 AM EST MONDAY...

* LOCATIONS...STEUBEN COUNTY NORTHEAST THROUGH THE FINGER LAKES 
  REGION THROUGH ONONDAGA COUNTY. 

* HAZARDS...STRONG AND GUSTY WINDS.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON... WITH
  OCCASIONAL GUSTS TO 45 MPH THROUGH TONIGHT.

* TEMPERATURES...AROUND 30.

* IMPACTS...GUSTY WINDS MAY PRODUCE MINOR TREE DAMAGE ALONG WITH 
  SPORADIC POWER OUTAGES. DRIVERS OF HIGH PROFILE VEHICLES MAY 
  EXPERIENCE DIFFICULT TRAVEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES. 

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$

MES
677 
WWUS71 KBGM 050312
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1012 PM EST SUN JAN 4 2015

NYZ015>018-022-051500-
/O.CON.KBGM.WI.Y.0001.000000T0000Z-150105T1500Z/
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...AUBURN...
SYRACUSE...CORNING...HORNELL
1012 PM EST SUN JAN 4 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST MONDAY...

* LOCATIONS...STEUBEN COUNTY NORTHEAST THROUGH THE FINGER LAKES 
  REGION THROUGH ONONDAGA COUNTY. 

* HAZARDS...STRONG AND GUSTY WINDS.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* TIMING...STRONG WINDS WILL CONTINUE OVERNIGHT... WITH OCCASIONAL
  GUSTS TO 45 MPH EXPECTED.

* TEMPERATURES...DROPPING INTO THE 20S.

* IMPACTS...GUSTY WINDS MAY PRODUCE MINOR TREE DAMAGE ALONG WITH 
  SPORADIC POWER OUTAGES. DRIVERS OF HIGH PROFILE VEHICLES MAY 
  EXPERIENCE DIFFICULT TRAVEL...ESPECIALLY ALONG NORTH-SOUTH ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT
GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED.
WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER
LINES AND WEAKER STRUCTURES.

PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

&&

$$
715 
WWUS71 KBGM 050840
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
340 AM EST MON JAN 5 2015


NYZ015>018-022-050945-
/O.CAN.KBGM.WI.Y.0001.000000T0000Z-150105T1500Z/
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
340 AM EST MON JAN 5 2015

...WIND ADVISORY IS CANCELLED...

WHILE IT WILL STILL BE BREEZY TODAY...WIND GUSTS WILL STAY MAINLY
BELOW 40 MPH AT THIS POINT...SO THE NATIONAL WEATHER SERVICE IN
BINGHAMTON HAS CANCELLED THE WIND ADVISORY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Jan 4, 1:07 AM EST, 3 hours 5 minutes earlier.

Area forecast discussion, Jan 4, 1:07 AM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
107 AM EST SUN JAN 4 2015

.SYNOPSIS...
A WINTRY MIX WILL CHANGE TO RAIN LATE TONIGHT...FOLLOWED BY WARMER
TEMPERATURES AND SHOWERS ON SUNDAY. A SHARP COOL DOWN WILL FOLLOW
FOR SUNDAY NIGHT INTO EARLY NEXT WEEK ACCOMPANIED BY STRONG WINDS
BEHIND A STRONG COLD FRONT. A STRONG LAKE EFFECT SNOW EVENT WILL
BE POSSIBLE ACROSS PORTIONS OF CENTRAL NEW YORK LATE SUNDAY NIGHT
INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
1205 AM UPDATE...TEMPERATURES ARE ON THE RISE HOWEVER THERE ARE
STILL POCKETS OF BELOW FREEZING TEMPS ACROSS SULLIVAN AND ONEIDA
COUNTIES SO WE EXTENDED THE ADVISORY UNTIL 2 AM FOR THESE COUNTIES
WHILE LETTING IT EXPIRE ELSEWHERE. SOME ADJUSTMENTS WERE ALSO MADE
IN THE WEATHER GRIDS TO REFLECT THIS THINKING. ELSEWHERE, HEAVIER AND
STEADIER PRECIP HAS STARTED TO ABATE SO WE ADJUSTED DOWN QPF
AMOUNTS FOR THE OVERNIGHT PERIOD AND ALSO MADE SOME CHANGES TO POP
GRIDS.

UPDATED AT 9 PM... FORECAST CONTINUES ON TRACK WITH WARMING
GRADUALLY OVERSPREADING THE AREA. TEMPERATURES ARE NOW NEAR
FREEZING IN THE WESTERN MOHAWK VALLEY AND PORTIONS OF THE WESTERN
CATSKILLS AND ABOVE FREEZING EVERYWHERE ELSE. HAVE ALLOWED MOST OF
THE WINTER WEATHER ADVISORY TO EXPIRE FOR AREAS ALONG AND WEST OF
I-81. FARTHER EAST WILL KEEP THE ADVISORY GOING FOR A FEW MORE
HOURS UNTIL EVERYONE IS SAFELY ABOVE 32 DEGREES. HAVE ALSO TWEAKED
POPS OVERNIGHT BASED ON EXPECTED EVOLUTION WITH MAIN AREA OF
PRECIPITATION NOW MOVING NORTHEAST TOWARD EASTERN NY AND WESTERN
NEW ENGLAND WITH AREAS OF SHOWERS RE-DEVELOPING OVER PA. POPS WILL
STILL BE LIKELY TO CATEGORY IN ALL AREAS THROUGH THE NIGHT.
PREVIOUS DISCUSSION IS BELOW.

UPDATED AT 530 PM... HAVE UPDATED TO MAKE MINOR CHANGES BASED ON
LATEST TRENDS. REPORTS FROM AROUND THE AREA INDICATE THAT SNOW HAS
TRANSITIONED TO RAIN AND FREEZING RAIN IN MOST AREAS WITH EVEN A
REPORT OF FREEZING RAIN AS FAR EAST AS SCHENEVUS IN EASTERN OTSEGO
COUNTY RECENTLY. BURSTS OF HEAVIER PRECIPITATION COULD STILL BE
ACCOMPANIED BY SOME SNOW OR SLEET EAST OF I-81 THROUGH ABOUT 7
PM... OTHERWISE NO MORE SNOW IS EXPECTED IN OUR COUNTY WARNING
AREA AFTER 7 PM. MAIN THING TO WATCH WILL BE THE TRANSITION FROM
FREEZING RAIN TO RAIN IN AREAS THAT ARE STILL BELOW FREEZING. AS
OF 530 PM IT APPEARS THAT MOST AREAS EAST OF I-81 ARE STILL BELOW
FREEZING... WHILE WEST OF I-81 AND IN THE WILKES-BARRE AND
SCRANTON AREAS TEMPERATURES HAVE RISEN ABOVE FREEZING AT LOWER
ELEVATIONS AND REMAIN BELOW AT HIGHER ELEVATIONS. CURRENT TIMING
FOR HAZARDS LOOK GOOD WITH MOST AREAS EXPECTED ABOVE FREEZING BY 7
PM WEST OF I-81 AND ABOVE FREEZING EAST OF I-81 BY MIDNIGHT.
PREVIOUS DISCUSSION IS BELOW.

145 PM UPDATE...
EXTENSIVE MOISTURE PLUME FM ERN PACIFIC IS BEING DRAWN UP ON
EXTENSIVE SWRLY FLOW AHD OF H5 LOW OVR THE PANHANDLES OF OK/TX.
WIDESPREAD PCPN IS AFFECTING CWA THIS AFTN AND WL CONTINUE OFF AND
ON TONIGHT IN UPGLIDE AND WARM ADVECTION. HV LEANED TWD CATEGORICAL
POPS THRU THE OVRNGT BUT NOT EXPECTING CONTINUOUS CVRG OF PCPN
TONIGHT AS GAPS IN RADAR ECHOES COMING FM UPSTREAM. EITHER WAY,
EXPECT THAT ALL LOCATIONS WL SEE SOME TYPE OF PCPN TONIGHT BUT NOT
ALL AT THE SAME TIME.

AS WARM AIR GETS PUMPED IN ON H8 LLJ EXPECT LEAD AREA OF SNOW
CURRENTLY LOCATED ALONG AND EAST OF I-81 TO SPREAD EAST INTO THE WRN
CATS WITH SLEET AND FREEZING RAIN CONTINUING TO SPREAD IN FM WRN
ZONES. BY 00Z EXPECT SFC TEMPS WL RISE ABV FRZG ACRS THE FINGER LKS
TO RESULT IN ALL RAIN FOR MOST AREAS WEST OF 81 CORRIDOR. A MIXED
BAG OF PCPN WL STILL EXIST THRU 01Z THEN GRADUALLY LIFT EAST FM
THERE WITH MOST ZONES GOING OVR TO ALL RAIN AFT MIDNIGHT. FOR THIS
REASON WL CONTINUE ALL ADVISORY END TIMES AS IS.

REGARDING TEMPS EXPECT THESE WL WARM THRU THE OVRNGT WITH LOWS AT
00Z. BY DAYBREAK SUNDAY TEMPS WL BE FIRMLY INTO THE LWR 40S FOR
MAJORITY OF FA.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/...
3 PM UPDATE...
DRY SLOT WL BE WORKING IN SUN MRNG LEADING TO POTENTIAL END TO
SHOWER ACTIVITY BY 18Z. FROPA OCCURS MID-AFTN WITH H8 TEMPS
PLUMMETING AFT 21Z FM WEST TO EAST. MAX TEMPS IN FINGER LKS AREA WL
LKLY BE 18Z AND LATER ACRS SERN ZONES. BY 00Z EXPECT H8 TEMPS TO
DROP WELL BLO 0C ACRS CNTRL NY WHICH WL INDUCE LK EFFECT SNOW
SHOWERS ACRS NORTH COUNTRY AT NIGHT AND SLOWLY SHIFT DOWN TWD 06Z.
THIS BAND IS FCST TO HV MULTI-LK CONNECTION AND WL NEED TO MAKE
POTENTIAL DECISION ON LES WATCH AT SOME POINT.

LAKE EFFECT CONTS DRG THE DAY MONDAY WITH A SLIGHT SHIFT TO THE
SOUTH EXPECTED IN THE AFTN AS WK TROF MVS THRU UPSTATE NY AND
POTENTIALLY DISRUPTS FLOW. APPEARS THAT ADVISORY SNOWFALL ACCUMS WL
LKLY BE MET LATE SUN NGT INTO MON BUT WARNING AMNTS A LITTLE MORE UP
IN THE AIR AT THIS POINT GIVEN THE WOBBLING OF THE BAND. FOR THE
TIME BEING WL ALLOW WINTER HEADLINES TO EXPIRE TONIGHT BFR ISSUING
FOR NEXT EVENT.

WINDS WL BE ANOTHER STORY ON SUN NGT AND MONDAY WITH STOUT LR RIGHT
OFF OF THE SFC AND MIXING TO NR 800MB. LKLY TO SEE WIND ADVISORY
CRITERIA BEING MET WITH GUSTS APPCHG 35KTS ACRS NRN ZONES. NEXT
CLIPPER SYSTEM WL BRING LIGHT SNOW TO THE AREA STARTING TUE MRNG
WITH WITH A GENERAL 1-3 INCHES OF SNOW ACCUMS EXPECTED THRU END OF
SHORT TERM.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
1 PM UPDATE...
BITTERLY COLD AIR AND LAKE EFFECT SNOW WILL DOMINATE THE LONG
TERM PERIOD.

BEHIND A DEPARTING CLIPPER TUESDAY NIGHT INTO EARLY WEDNESDAY, THE
FIRST CHUNK OF COLDER AIR WILL MOVE ACROSS OUR AREA. LAKE EFFECT
SNOW WILL DEVELOP SOUTHEAST OF THE LAKES ON A WEST TO WEST-
NORTHWEST WIND. A SECOND AND MUCH MORE IMPRESSIVE SURGE OF ARCTIC
AIR WILL MOVE IN WEDNESDAY NIGHT INTO THURSDAY. 850 TEMPS FALL
INTO THE MID 20S BELOW ZERO BY 12Z THURSDAY. LOWS BELOW ZERO ARE
LIKELY BOTH THURSDAY AND FRIDAY MORNING. HIGHS THURSDAY MAY NOT
GET OUT OF THE SINGLE DIGITS IN SOME AREAS. WITH A NORTHWEST WIND
THROUGH THE PERIOD, PERIODS OF LAKE EFFECT SNOW WILL BE LIKELY.
THIS MAY BE A BIT TEMPERED BY THE LOW INVERSION HEIGHTS (SHALLOW
ARCTIC AIR).

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
06Z UPDATE...
LARGE SYSTEM CONTINUES TO IMPACT AREA. ALONG WITH CAUSING
INTERMITTENT SHOWERS...THE MOIST AND STABLE BOUNDARY LAYER BELOW
LOWERING INVERSION WILL ENSURE ALT MIN REQ TO IFR CIGS OVERNIGHT
INTO SUNDAY MORNING...AND LIFR CIGS FOR KBGM FLIRTING WITH AIRPORT
MINS AT TIMES. ALSO WITH SURFACE WINDS GENERALLY SE AROUND 5-10
KTS...THE 40-50 KT SSW-SW JET RIGHT AT THE INVERSION WILL CONTINUE
OUR LLWS ISSUE...WHICH EVEN STRENGTHENS FOR A TIME WHILE LOWERING
SUNDAY MORNING. VEERING SURFACE WIND AND DECREASING JET PRECLUDES
LLWS IN FAVOR OF MORE A UNIDIRECTIONAL TURBULENCE BY ROUGHLY
17-19Z. AROUND THIS TIME...EXPECTING CIGS TO IMPROVE TO MAINLY
FUEL ALT REQ MVFR LEVEL EXCEPT KBGM PROBABLY REMAINING IFR...AS
DRY SLOT OF SYSTEM MOVES OVERHEAD. THEN AS WE GET INTO THE
EVENING...STRONG INFLUX OF COLD UNSTABLE AIR WILL CAUSE FURTHER
VEERING OF WINDS TO WESTERLY WHILE INCREASING TO 12-15 KTS
SUSTAINED WITH GUSTS 20-25 KTS /ON THE WAY TO HIGHER/.

OUTLOOK...

MON/MON NGT...SCT SNOW SHOWERS AND BRIEF RESTRICTIONS WITH GUSTY
WINDS. SIGNIFICANT RESTRICTIONS POSSIBLE KSYR-KRME FROM POTENTIALLY
HEAVY LAKE EFFECT SNOW.

TUE/WED...RESTRICTIONS EXPECTED IN -SN AT ALL TERMINALS TUE AS
CLIPPER PASSES...THEN LAKE EFFECT -SHSN BRINGING RESTRICTIONS TO
NY TERMINALS ON WED.

THU...MAINLY VFR BUT MVFR/IFR POSSIBLE KSYR-RME IN LAKE EFFECT SNOW.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...WINTER WEATHER ADVISORY UNTIL 2 AM EST EARLY THIS MORNING FOR
     NYZ009-037-062.

&&

SYNOPSIS...PVF
NEAR TERM...MSE/PCF/PVF
SHORT TERM...PVF
LONG TERM...HEDEN
AVIATION...MDP
Hazardous weather outlook, Jan 3, 9:21 PM EST, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
921 PM EST SAT JAN 3 2015

NYZ015>018-022>025-044-055-056-PAZ038-039-043-044-047-050230-
YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG-
TOMPKINS-CORTLAND-TIOGA-BROOME-BRADFORD-SUSQUEHANNA-WYOMING-
LACKAWANNA-LUZERNE-
921 PM EST SAT JAN 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AFTER A WARM DAY SUNDAY...A WINTRY WEEK IS IN STORE INCLUDING THE
COLDEST TEMPERATURES SO FAR THIS WINTER. A STRONG COLD FRONT
MONDAY WILL BRING GUSTS IN THE 30 TO 40 MPH RANGE. IN ADDITION... LAKE
EFFECT SNOW IS LIKELY ALONG OR JUST NORTH OF THRUWAY LATE SUNDAY
NIGHT AND MONDAY. A CLIPPER SYSTEM TUESDAY MAY BRING A LIGHT
AREAWIDE ACCUMULATION OF SNOW. ANOTHER GUSTY ARCTIC FRONT
WEDNESDAY WILL YIELD BITTER COLD TEMPERATURES WEDNESDAY THROUGH
THURSDAY...INCLUDING WIND CHILLS BELOW ZERO AT TIMES AND THE
POTENTIAL FOR LAKE EFFECT SNOW FOR PORTIONS OF CENTRAL NEW YORK
SOUTHEAST OF LAKE ONTARIO. MONITOR THE FORECAST IN COMING DAYS
REGARDING THESE MULTIPLE WINTER WEATHER IMPACTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ009-036-037-045-046-057-062-PAZ040-050230-
NORTHERN ONEIDA-MADISON-SOUTHERN ONEIDA-CHENANGO-OTSEGO-DELAWARE-
SULLIVAN-NORTHERN WAYNE-
921 PM EST SAT JAN 3 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AFTER A WARM DAY SUNDAY...A WINTRY WEEK IS IN STORE INCLUDING THE
COLDEST TEMPERATURES SO FAR THIS WINTER. A STRONG COLD FRONT
MONDAY WILL BRING GUSTS IN THE 30 TO 40 MPH RANGE. SOME LAKE
EFFECT SNOW MAY ALSO DEVELOP LATE SUNDAY NIGHT INTO MONDAY NEAR OR
NORTH OF THE NEW YORK THRUWAY. A CLIPPER SYSTEM TUESDAY MAY BRING
A LIGHT AREAWIDE ACCUMULATION OF SNOW. ANOTHER GUSTY ARCTIC FRONT
WEDNESDAY WILL YIELD BITTER COLD TEMPERATURES WEDNESDAY THROUGH
THURSDAY...INCLUDING WIND CHILLS BELOW ZERO AT TIMES AND A CHANCE
FOR LAKE EFFECT SNOW SOUTHEAST OF LAKE ONTARIO. MONITOR THE FORECAST IN
COMING DAYS REGARDING THESE MULTIPLE WINTER WEATHER IMPACTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ048-072-050230-
PIKE-SOUTHERN WAYNE-
921 PM EST SAT JAN 3 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AFTER A WARM DAY SUNDAY...A WINTRY WEEK IS IN STORE INCLUDING THE
COLDEST TEMPERATURES SO FAR THIS WINTER. A STRONG COLD FRONT
MONDAY WILL BRING GUSTS IN THE 30 TO 40 MPH RANGE. A CLIPPER
SYSTEM TUESDAY MAY BRING A LIGHT AREAWIDE ACCUMULATION OF SNOW.
ANOTHER GUSTY ARCTIC FRONT WEDNESDAY WILL YIELD BITTER COLD
TEMPERATURES WEDNESDAY THROUGH THURSDAY...INCLUDING WIND CHILLS
BELOW ZERO AT TIMES. MONITOR THE FORECAST IN COMING DAYS REGARDING
THESE MULTIPLE WINTER WEATHER IMPACTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MSE

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 4:04 AM ESTLake Effect Snow WatchBGMMadison, Oneida, Onondaga11 hr
Jan 4, 12:11 PM ESTLake Effect Snow WarningBGMMadison, Oneida, Onondaga37 hr

Nearby

Wind Advisories in New York, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.